Understanding the Signs and Symptoms of Addiction to Percocet
Percocet is commonly abused to the point that users become addicted. Some fall prey to Percocet overdose. However, it is simple to find help for this addiction by contacting WhiteSands Tampa Treatment Center by calling 877-855-3470. If you are unsure whether you or someone else needs treatment for addiction to Percocet, learn about the drug and what effects it can have on the body.
What is in Percocet?
Percocet is a painkiller that combines Oxycodone and Acetaminophen. It is prescribed for pain that is considered temporary. The drugs in this substance affect the brain by changing how it processes pain. It impacts the opioid receptors. It also causes an increase in dopamine, which causes pleasurable sensations. The effects are like those of heroin. Users report feelings of extreme pleasure, calmness, and a sense of euphoria.
Anyone wondering what addiction to Percocet looks like should watch for the behaviors that are typical for users. Catching addiction early can prevent Percocet overdose. Here are some of the signs and symptoms to watch for.
Here are common side effects of Percocet:
- Stomach pain
- Yellow eyes
- Diminished appetite
- Upset stomach
- Bad breath
- Vomiting blood
- Yellow skin
The above symptoms can occur separately or by themselves. Any repletion of these symptoms could be a sign of addiction to Percocet. Watch for symptoms over time to confirm whether they are chronic.
While the side effects can be hard to spot, there are behaviors that are strong indicators of addiction to Percocet. A person taking more of the drug than is prescribed could be on the way to addiction or even Percocet overdose. Crushing Percocet tablets to snort or inject them is a clear sign of addiction to Percocet. This behavior indicates that there is an immediate need for intervention and treatment.
Also, watch for a tendency to shop for doctors. This can mean the addict is getting prescriptions from several doctors at once. Another certain sign of addiction is if a user continues to take the drug despite the negative effects it is having on the quality of life. The addict typically loses interest in activities and ceases to perform self-care.
Withdrawal from this drug is pronounced. Learn to recognize these signs:
Feeling anxious with no external cause can be a sign of withdrawal from addiction to Percocet. Watch for repeated days of anxiety that has no focus on any event.
Since Percocet stimulates dopamine production, the sudden lack of dopamine can cause depression. The depression may have to be treated in addition to the addiction.
If the heart starts to beat fast without any physical exertion, this can be a sign of withdrawal. A pounding heart for several days is a warning sign that something is wrong.
Numbness or tingling in the limbs can be a sign of Percocet withdrawal. Watch for repeated numbness and consider treatment if it continues.
The Bottom Line
Some people think Percocet is relatively safe because it is prescribed by doctors. This misconception does not take into account the dosage and frequency of consumption. When a person ignores doctors’ orders and increases the amount of Percocet that is going into the body, addiction is highly likely. Because the addict loses the ability to make sound judgments, Percocet overdose can and does happen frequently. Overdosing on this drug can lead to death.
If you or a loved one needs help with abuse and/or treatment, please call the WhiteSands Treatment at (877) 855-3470. Our addiction specialists can assess your recovery needs and help you get the addiction treatment that provides the best chance for your long-term recovery.